I have been diagnosed with GERD and Gastritis and have been taking Nexium and Zantac regularly. I have had an endoscopy in the last 2 years or so and only thing that was noted was some inflammation. I recently (3 weeks ago) started a new diet plan called Transitions that is based on the low glycemic index and high protein. The basis is to eat protein with every meal so your blood sugar stabilizes throughout the day and you no longer crave sweets etc. Since I began this plan, my reflux symptoms have been non stop, through the roof and no amount of medicine seems to be able to control it. Before this, my reflux was under control by taking one Nexium a day. I have been eating protein with every meal and mostly fruits, vegetables, chicken, shrimp, tuna, and egg whites. Is it possible this protein could be exacerbating my symptoms to an extreme? I have an appointment with my specialist in a few weeks to discuss but I thought in the mean time while I am suffering, I would try to gather some information. I am currently taking 2 Nexiums and 2 Zantacs a day to calm my symptoms. Thanks for your input.
I have since seen my specialist and my endoscopy showed all normal results, normal mucus and no significant redness or irritation, in fact my doctor stated that if I didn't tell him I had reflux, he would not know from my edoscopy. I also have recently been diagnosed with anemia, hemoglobin was at an 8. I have also had some issues with how my digestive system reacts to some dairy products. I sometimes think there is a piece to the puzzle missing since I have been eating a fairly iron rich diet so I question possible celiac or some type of malabsorption issue. At times, my esphagus goes into such intense spasm that the pain is unbearable yet endoscopy was unremarkable.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.